|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
He absolutely should not stop the anti-acid medicine now. That could be making his nausea worse. Many of us have to continue the anti-acid indefinitely because of the gastroparesis (slow stomach emptying) which can cause subsequent stomach irritation (gastritis) that is a common complication of PC. This is a very very mild drug with almost no side effects so please push him to take it. Only if ALL of his nausea is resolved later, and all of his doctors give him their blessing should he stop it. My mom took it twice a day throughout her illness.
If he re-starts the anti-acid, and starts taking the reglan along with zofran around the clock... hopefully he can stay away from the compazine (that makes him more tired). And reglan and compazine together can have more side effects (twitches, stiffness issues although these are really really rare side effects), so I would save the compazine only if nothing else works (anti-acid, zofran, reglan, ativan....).
Promise me that you will eat. Next time you go to the store, buy some of
your favorite foods.... whatever they are. And this week, plan one special
thing for yourself. A walk, a lunch out, a pedicure, a phone call to an old
friend, order something frivilous online, watch a favorite movie, drink a
martini.... something.... just for you.
Reply to this message | Return to Main Message List